MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802230
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of stent buckled.
 
Event or Problem Description
It was reported that, during a lithotripsy for left ureteral calculi procedure a contour ureteral stent was used.When the stent was inserted, the stent became buckled and could not be inserted into the ureter smoothly.Another of the same stent was used to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
H6: imdrf device code a040601 captures the reportable event of stent buckled.H11: the returned contour ureteral stent was analyzed, during the inspection, some tears found on the renal coil.However, the coils and the stent shaft were in good condition.Also, a sensor wire of 0.038 in was inserted into the stent to evaluate if some resistance was felt inside the device, however, no resistance was felt during the analysis performed.However, during the inspection, it was found some tears on the renal coil that was not related to the reported events.Regarding to the analysis performed to the returned device, it is possible to conclude that this problem could be caused by operational factors.Probably, some manipulation during the procedure could have caused the tears observed on the renal coil.For that reason, this issue will be documented as "adverse event related to procedure".Based on the analysis results, the most probable cause is "no problem detected" since it was not possible to identify any evidence of the alleged issues on the device.
 
Event or Problem Description
It was reported that, during a lithotripsy for left ureteral calculi procedure a contour ureteral stent was used.When the stent was inserted, the stent was wrinkled and could not be inserted into the ureter smoothly.Another of the same stent was used to complete the procedure.No patient complications were reported.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20824702
Report Number2124215-2024-75604
Device Sequence Number12725493
Product Code FAD
UDI-Device Identifier08714729058533
UDI-Public08714729058533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Model NumberM0061802230
Device Catalogue Number180-223
Device Lot Number0032563268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale